NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 2, 1:37 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 2, 1:37 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
237 PM EDT Mon Sep 2 2019
.SYNOPSIS...
A weak cold front will move into the area through this evening
before dissipating nearby overnight through Tuesday. A stronger
cold front will pass through our region late Wednesday through
Wednesday night. Hurricane Dorian may pass near or offshore of
the Carolinas later in the week. Refer to the National Hurricane
Center for the latest forecasts on Dorian. High pressure will
build overhead during the weekend and a boundary will remain
nearby to the south.
&&
.NEAR TERM /THROUGH TONIGHT/...
A cold front will slowly move into the area from the northwest
late this afternoon into this evening and an upper-level
disturbance will pass through tonight. Low clouds have mixed out
allowing for some sunshine. A southerly flow ahead of the
boundary has ushered in moisture, and when combined with daytime
heating latest mesoanalysis shows around 1-1.5 J/KG of MLCAPE,
especially near east of the Blue Ridge Mountains. A few showers
and thunderstorms have already developed near the boundary over
the Potomac Highlands, and this activity will continue to
progress across the Shenandoah Valley into the Washington and
Baltimore metro areas. With higher CAPE farther east, some
intensification is expected, and with moderate shear in place
this poses the threat for severe thunderstorms. Locally damaging
wind gusts and large hail are the primary threats, and an
isolated instance of flooding cannot be ruled out (although
storms should be moving quick enough to prevent a significant
flood threat).
The best threat for the stronger storms will be between 3 PM and
8 PM this afternoon and early evening. Highs this afternoon
will be in the 80s for most areas.
The boundary will weaken overhead late tonight, but a few
showers possible in the vicinity of the boundary. Lows will be
in the 60s for most areas.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The boundary will continue to dissipate overhead Tuesday and
weak high pressure may even build in for a while. Most areas
should end up dry with sunshine.
A cold front will approach from the northwest Tuesday night
through most of Wednesday. A southerly flow will increase as a
result. For Tuesday night, dry conditions are expected but there
may be some low clouds due to increased low-level moisture.
Hot and humid conditions are expected Wednesday ahead of the
boundary, and there may be a few showers and thunderstorms
during the afternoon and evening.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
The main topic regarding the long term remains to be the exact
track, intensity, and possible effects from Hurricane Dorian.
The latest NHC track has Dorian move up along or just offshore
of the Carolina Coast before moving out to sea as it passes
the Outer Banks. Obviously, the track can change a little or a
lot depending on how soon Dorian begins its northward track
offshore the Florida Coast. Please refer to the National
Hurricane Center for the latest forecasts on Hurricane Dorian.
Otherwise, the main impact on the region will be a cold front
that will push across the region Wednesday night and Thursday.
The front and its upper level support would be expected to
push Dorian off the East Coast. While the front remains nearby,
shower and possibly some thunderstorms will be possible.
Temperatures will be on a gradual cooling trend through the end
of the week.
High pressure will then build in for the first full weekend of
September in the wake of Dorian, with comfortable temperatures
and more sunshine.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A cold front will move into the area late this afternoon and
then slowly dissipate overnight into Tuesday. Showers are likely
with scattered thunderstorms late this afternoon into this
evening. Some storms may produce hail or gusty winds, and the
best chance for this to occur is between 20z and 00z over the
eastern terminals.
Weak high pressure will settle overhead on Tuesday before moving
offshore Tuesday night. A return flow may cause low clouds
overnight Tuesday. A cold front will move into the area
Wednesday and there may be a few showers and thunderstorms
during the afternoon and evening.
VFR conditions Thursday through Friday night. There is a chance for
a couple of showers Thursday night and Friday, but should not have
substantial impacts on the terminals. Winds northeast around 10
knots gusts to 15 knots Thursday and Thursday night. Winds north
around 10 knots gusts higher Friday.
&&
.MARINE...
Winds are expected to remain below SCA criteria most of the
time through Wednesday. However, there is a threat for locally
strong winds in storms late this afternoon and evening. Special
Marine Warnings could be needed at times. Drier conditions are
expected on Tuesday. Another cold front will drop down into the
waters Wednesday, bringing the chance for showers and
thunderstorms.
Small craft advisories likely Thursday and Thursday night. Winds
northeast 10 to 20 knots gusts 25 knots. Gales are possible
Thursday night. Winds north 15 to 25 knots with possible gusts over
30 knots. Small craft advisories possible Friday. Winds northwest 10
to 15 knots gusts higher.
&&
.TIDES/COASTAL FLOODING...
A southerly flow is expected into tonight, and this has caused
anomalies to increase. A Coastal Flood Advisory is in effect for
Washington DC, St Marys County and Anne Arundel County for minor
flooding in sensitive areas during the high tide cycle tonight.
Elevated water levels are expected for Monday and Tuesday as
well.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory from 9 PM this evening to 2 AM EDT
Tuesday for DCZ001.
MD...Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
MDZ014.
Coastal Flood Advisory until 8 PM EDT this evening for MDZ017.
VA...None.
WV...None.
MARINE...None.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLW
TIDES/COASTAL FLOODING...BJLSpecial weather statement, Sep 2, 2:46 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
346 PM EDT Mon Sep 2 2019
ANZ538-DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ052>057-
501-502-505-506-022300-
Patapsco River including Baltimore Harbor-District of Columbia-
Frederick MD-Carroll-Northern Baltimore-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-
Including the cities of Washington, Frederick, Ballenger Creek,
Eldersburg, Westminster, Reisterstown, Cockeysville, Baltimore,
Bowie, Suitland-Silver Hill, Clinton, College Park, Greenbelt,
Laurel, Camp Springs, Glen Burnie, Annapolis, Severn, South Gate,
Severna Park, Arnold, Odenton, St. Charles, Waldorf,
Lexington Park, California, Chesapeake Beach, Huntingtown,
Dunkirk, North Beach, Lusby, Prince Frederick, Germantown,
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring,
Lisbon, Columbia, Ellicott City, Jarrettsville, Aberdeen,
Dale City, Manassas, Woodbridge, Lake Ridge, Montclair, Reston,
Herndon, Annandale, Centreville, Chantilly, McLean, Franconia,
Arlington, Alexandria, Falls Church, Falmouth, Fredericksburg,
Dahlgren, Warrenton, Turnbull, Purcellville, Leesburg, Ashburn,
and Sterling
346 PM EDT Mon Sep 2 2019
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY THIS
EVENING...
An approaching cold front will result in scattered thunderstorms
through early this evening across portions of northern, central
and southern Maryland, northern Virginia and the Interstate 95
corridor, including the Washington DC and Baltimore Maryland metro
areas. Isolated instances of hail, damaging wind gusts and
flooding are possible.
Remain alert for changes in the weather, and be prepared to head
to shelter should severe weather threaten or a warning be issued.
Remember, if you can hear thunder, you are close enough to be
struck by lightning.
DHOF